Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 30, NWS Midland/Odessa, TX

May 27, 1999Pecos County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 27, 1999, 1:03 AM CDT for Pecos County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 1999, 1:03 AM CDT (06:03 UTC)
Expired
May 27, 1999, 3:00 AM CDT
In force
117 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pecos County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1999-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1999-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 270606
FFWMAF
TXC371-270800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND-ODESSA TX
103 AM CDT THU MAY 27 1999

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PECOS COUNTY IN TEXAS

* UNTIL 300 AM CDT

* AT 102 AM CDT...A WEATHER SPOTTER REPORTED FLASH FLOODING IN 
  SHEFFIELD. THIS FLOODING IS FROM THUNDERSTORMS THAT HAVE ALREADY 
  MOVED THROUGH THE AREA.

IF YOUR VEHICLE STALLS IN A FLOODED STRETCH OF ROADWAY...ABANDON IT 
IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY ENGULF 
THE VEHICLE AND SWEEP IT AWAY.

DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE 
VISIBLE TO MOTORISTS. SOME ROADWAYS MAY EVEN BE CLOSED. DO NOT DRIVE 
WHERE WATER COVERS THE ROAD.

LAT...LON 3068 10180 3084 10186 3089 10197 3068 10210

RSB

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:01 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 27, 12:01 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND TX
1201 AM CDT THU MAY 27 1999

SENT UPDATED ZONES...MAINLY TO DROP POPS FOR OUR NORTHERN AND CENTRAL
COUNTIES...AS CONVECTION MOVES EAST OF THE AREA. EXPECT REAGAN COUNTY
TO BE CLEAR OF CONVECTION IN ABOUT 15-30 MIN. LEFT WORDING OF SEVERE
IN ZONES WHERE ALREADY MENTIONED...AS WOULD NOT RULE OUT A PRE-DAWN
STORM WITH A FAST FLOW ALOFT. CONDITIONS AT THE SURFACE A BIT MORE
STABLE FROM RAIN COOLED AIR IN WAKE OF THE STORMS.

RSB

In the hours before

Local storm report, May 26, 11:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD
Local storm report, May 26, 11:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD
Special weather statement, May 26, 11:35 PM CDT, 1 hour 28 minutes before
TXZ021>024-027>030-033>036-039>042-270345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND TX
1135 PM CDT WED MAY 26 1999

THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN
BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES...

REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK...
AND CRANE.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
UPTON...REAGAN...PECOS AND TERRELL COUNTIES.

RRF
Special weather statement, May 26, 11:35 PM CDT, 1 hour 28 minutes before
TXZ021>024-027>030-033>036-039>042-270345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND TX
1135 PM CDT WED MAY 26 1999

THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN
BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES...

REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK...
AND CRANE.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
UPTON...REAGAN...PECOS AND TERRELL COUNTIES.

RRF
Local storm report, May 26, 11:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD

1120 PM    7 W BAKERSFIELD           TX   TORNADO
05/26/99   PECOS                          PUBLIC REPORTED TORNADO
                                          CROSSING I-10 AT
                                          MILE MARKER 288
Local storm report, May 26, 11:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD

1120 PM    7 W BAKERSFIELD           TX   TORNADO
05/26/99   PECOS                          PUBLIC REPORTED TORNADO
                                          CROSSING I-10 AT
                                          MILE MARKER 288

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSevere Thunderstorm WarningMAFTerrell30 min
May 26, 7:04 PM CDTTornado WarningMAFLoving, Reeves26 min
May 26, 7:25 PM CDTTornado WarningMAFLoving35 min
May 26, 7:26 PM CDTSevere Thunderstorm WarningMAFEctor49 min
May 26, 7:56 PM CDTTornado WarningMAFLoving49 min
May 26, 8:01 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland59 min
May 26, 8:16 PM CDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler44 min
May 26, 8:34 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector41 min
May 26, 8:42 PM CDTTornado WarningMAFWard, Winkler33 min
May 26, 9:09 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland51 min
May 26, 9:09 PM CDTSevere Thunderstorm WarningMAFMartin51 min
May 26, 9:17 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward43 min
May 26, 9:23 PM CDTFlash Flood WarningMAFMartin, Midland2 hr
May 26, 9:26 PM CDTTornado WarningMAFPecos, Ward34 min
May 26, 10:00 PM CDTTornado WarningMAFPecos, Ward30 min
May 26, 10:29 PM CDTTornado WarningMAFPecos31 min
May 26, 11:03 PM CDTSevere Thunderstorm WarningMAFPecos57 min
May 26, 11:36 PM CDTTornado WarningMAFPecos39 min
May 27, 12:15 AM CDTTornado WarningMAFPecos, Terrell45 min
May 27, 12:15 AM CDTTornado WarningMAFPecos, Terrell30 min
May 27, 2:33 PM CDTSevere Thunderstorm WarningMAFBrewster57 min

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.